Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 70, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 2, 2009, 8:36 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 8:36 PM CDT (01:36 UTC)
- Expired
- May 2, 2009, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 90 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:52 PM CDT | HAIL 0.75 | Sallis, MS | PENNY SIZE HAIL REPORTED IN SALLIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 030136
TORJAN
MSC007-051-030230-
/O.NEW.KJAN.TO.W.0070.090503T0136Z-090503T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOSCIUSKO...
SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF DURANT...
* UNTIL 930 PM CDT
* AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOODMAN
MOVING EAST AT 30 MPH. HAIL TO THE SIZE OF QUARTERS IS ALSO LIKELY.
* THE TORNADO WILL BE NEAR...
DURANT BY 845 PM CDT...
NEWPORT BY 855 PM CDT...
MCADAMS BY 905 PM CDT...
KOSCIUSKO BY 920 PM CDT...
SMYRNA BY 930 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHEAST ARKANSAS AND
NORTHEAST LOUISIANA.
&&
LAT...LON 3320 8941 3295 8942 3293 8973 3291 8999
3307 8998
TIME...MOT...LOC 0136Z 266DEG 24KT 3297 8992
$$
ERA2 follow-up statements
000
WWUS54 KJAN 030158
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT SAT MAY 2 2009
MSC051-030208-
/O.CAN.KJAN.TO.W.0070.000000T0000Z-090503T0230Z/
HOLMES MS-
858 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR SOUTHEASTERN HOLMES COUNTY IS CANCELLED...
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY
MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO
WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
NORTHERN MISSISSIPPI.
LAT...LON 3293 8983 3307 8980 3320 8941 3295 8942
3293 8973
TIME...MOT...LOC 0158Z 269DEG 24KT 3297 8975
$$
MSC007-030230-
/O.CON.KJAN.TO.W.0070.000000T0000Z-090503T0230Z/
ATTALA MS-
858 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL
ATTALA COUNTY...
AT 858 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR NEWPORT MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
MCADAMS BY 905 PM CDT...
KOSCIUSKO BY 915 PM CDT...
SMYRNA BY 930 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR NORTHERN
MISSISSIPPI.
&&
LAT...LON 3293 8983 3307 8980 3320 8941 3295 8942
3293 8973
TIME...MOT...LOC 0158Z 269DEG 24KT 3297 8975
$$
40000
WWUS54 KJAN 030218
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SAT MAY 2 2009
MSC007-030230-
/O.CON.KJAN.TO.W.0070.000000T0000Z-090503T0230Z/
ATTALA MS-
918 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL
ATTALA COUNTY...
AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO
WAS LOCATED 3 MILES SOUTH OF KOSCIUSKO MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
SMYRNA BY 930 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR NORTHERN
MISSISSIPPI.
&&
LAT...LON 3294 8970 3293 8970 3311 8968 3320 8941
3295 8942
TIME...MOT...LOC 0218Z 267DEG 23KT 3298 8961
$$
40What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 2, 8:36 PM CDT, 0 minutes earlier.
Area forecast discussion, May 2, 8:36 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 836 PM CDT SAT MAY 2 2009 .UPDATE...WILL NOT DO A ZONE UPDATE AT THIS TIME. SCATTERED SEVERE STORMS CONTINUE TO MOVE ACROSS THE CWA AND A LINE OF STORMS WAS APPROACHING FROM THE WEST. HIGH POPS ACROSS THE NORTH AND WEST LOOK GOOD. THE SOUTHERN PORTIONS OF THE AREA MAY NOT GET ANY RAIN AT ALL...BUT POP VALUES WERE SMALL...SO WILL MAINTAIN. TWEAKED THE HOURLY VALUES TO ADJUST FOR AREAS WHERE RAIN COOLED THINGS QUICKLY. OTHERWISE...THE FORECAST WAS ON TRACK. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT GLH/GWO/GTR. FREQUENT LIGHTING...WIND GUSTS TO 50KTS AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE IN THUNDERSTORMS. THE SEVERE STORMS WILL DIMINISH ACROSS THE AREA AROUND OR SHORTLY AFTER MIDNIGHT. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION AND MAY IMPACT ALL SITES THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 81 62 74 / 44 76 74 29 MERIDIAN 66 83 64 76 / 43 59 71 50 VICKSBURG 68 80 62 76 / 54 78 71 17 HATTIESBURG 67 86 67 78 / 14 40 57 53 NATCHEZ 69 81 65 76 / 23 75 71 27 GREENVILLE 65 75 57 72 / 80 90 54 13 GREENWOOD 65 77 58 72 / 75 88 65 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, May 2, 3:05 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT SAT MAY 2 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>042-032015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR THE AREA GENERALLY NORTH OF A RAYVILLE LOUISIANA TO YAZOO CITY TO DE KALB MISSISSIPPI LINE. THE DELTA REGION WILL HAVE THE GREATEST RISK FOR SEVERE STORMS THIS AFTERNOON. THE RISK WILL SHIFT EAST DURING THE EVENING. IN ADDITION...THERE WILL ALSO BE THE POTENTIAL FOR TRAINING THUNDERSTORMS TO BRING 2 TO 3 INCHES OF RAINFALL TO THE AREA LATER THIS AFTERNOON INTO TONIGHT...WHICH COULD RESULT IN MINOR TO MODERATE PONDING OF WATER ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS AFTERNOON AND EVENING. LAZ015-016-023-025-MSZ043>058-032015- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SUNDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL BE POSSIBLE THIS EVENING ALONG THE INTERSTATE TWENTY CORRIDOR. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN MIDDAY SUNDAY AND EARLY MONDAY MORNING ACROSS THESE AREAS AS A STRONG DISTURBANCE AND FRONTAL SYSTEM MOVES INTO THE REGION. THE MAIN RISK WILL BE WIDESPREAD DAMAGING WINDS AND HAIL...BUT TORNADOES WILL ALSO BE POSSIBLE. LOCATIONS IN EAST CENTRAL MISSISSIPPI WILL LIKELY HAVE THE MAIN RISK OF SEVERE WEATHER SUNDAY DELAYED UNTIL AT LEAST LATE IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAYBE NEEDED THIS EVENING AND IS EXPECTED SUNDAY INTO SUNDAY NIGHT. LAZ024-026-MSZ059>066-072>074-032015- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 305 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT SUNDAY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED BETWEEN MIDDAY SUNDAY AND EARLY MONDAY MORNING ACROSS LOCATIONS IN EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI SOUTH GENERALLY ALONG THE HIGHWAY 84 CORRIDOR AS A STRONG DISTURBANCE AND FRONTAL SYSTEM MOVES INTO THE REGION. THE MAIN RISK WILL BE WIDESPREAD DAMAGING WINDS AND HAIL...BUT TORNADOES CANNOT BE RULED OUT. LOCATIONS IN SOUTHEAST MISSISSIPPI WILL LIKELY HAVE THE MAIN RISK OF SEVERE WEATHER DELAYED UNTIL AT LEAST LATE SUNDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, May 2, 6:44 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL BLACK HAWK 33.33N 90.01W
05/02/2009 E2.00 INCH CARROLL MS PUBLIC
HAIL LARGER THAN GOLF BALLS REPORTED IN THE BLACK HAWK
COMMUNITY.
&&
WESTERLocal storm report, May 2, 7:25 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 1 N LEXINGTON 33.13N 90.05W
05/02/2009 E0.88 INCH HOLMES MS PUBLIC
NICKEL SIZED HAIL REPORTED ON THE NORTH SIDE OF
LEXINGTON.
&&
WESTERLocal storm report, May 2, 7:29 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL POSSUMNECK 33.14N 89.74W
05/02/2009 E0.88 INCH ATTALA MS EMERGENCY MNGR
NICKEL SIZED HAIL REPORTED IN POSSUMNECK.
0725 PM TSTM WND GST POSSUMNECK 33.14N 89.74W
05/02/2009 M60.00 MPH ATTALA MS EMERGENCY MNGR
EMERGENCY MANAGER MEASURED 60 MPH WIND IN POSSUMNECK.
&&
WESTERLocal storm report, May 2, 7:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 SW SILVER CITY 33.08N 90.52W
05/02/2009 E1.00 INCH HUMPHREYS MS LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BETWEEN MIDNIGHT AND SILVER
CITY.
&&
WESTERLocal storm report, May 2, 8:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL ACKERMAN 33.31N 89.17W
05/02/2009 E1.00 INCH CHOCTAW MS TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED IN ACKERMAN.
&&
WESTERSpecial weather statement, May 2, 8:19 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 819 PM CDT SAT MAY 2 2009 ARZ074-075-LAZ007-008-015-030220- ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-RICHLAND LA- 819 PM CDT SAT MAY 2 2009 ...A LINE OF STRONG THUNDERSTORMS MOVING INTO THE DELTA... A WEAKENING LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH WINDS AND VERY HEAVY RAIN WAS LOCATED FROM 17 MILES NORTHWEST OF WEST CROSSETT TO 28 MILES SOUTHWEST OF BASTROP AT 818 PM CDT...MOVING EAST AT 60 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME SOUTHWESTERN CHICOT AND ASHLEY COUNTIES...AND EXTREME NORTH CENTRAL RICHLAND...WESTERN WEST CARROLL AND MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY. MME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington | 39 min |
| May 2, 7:08 PM CDT | Tornado Warning | JAN | Attala, Holmes | 37 min |
| May 2, 7:13 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 32 min |
| May 2, 7:21 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 54 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 51 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| May 2, 7:44 PM CDT | Tornado Warning | JAN | Attala | 31 min |
| May 2, 8:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 58 min |
| May 2, 8:16 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 44 min |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 60 min |
| May 2, 8:55 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 50 min |
| May 2, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| May 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Winston | 26 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| May 2, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 41 min |
| May 2, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Warren, Yazoo | 23 min |
| May 3, 4:02 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 11 hr |
| May 3, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 40 min |
| May 3, 6:50 AM CDT | Tornado Warning | JAN | Leake, Madison | 36 min |
| May 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Madison, Neshoba, Scott and 1 more | 45 min |
| May 3, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 47 min |
| May 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 61 min |
| May 3, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 55 min |
| May 3, 8:54 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 66 min |
| May 3, 9:19 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson, Warren | 56 min |
| May 3, 9:40 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 65 min |
| May 3, 10:04 AM CDT | River Flood Warning | JAN | Attala, Holmes | 17 days |
| May 3, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 63 min |
| May 3, 10:18 AM CDT | River Flood Warning | JAN | Clay | 48 hr |
| May 3, 10:23 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
| May 3, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 59 min |
| May 3, 10:57 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 44 min |
| May 3, 10:59 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 61 min |
| May 3, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 65 min |
| May 3, 11:21 AM CDT | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower and 1 more | 4 hr |
| May 3, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| May 3, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| May 3, 11:37 AM CDT | Tornado Warning | JAN | Jasper | 38 min |
| May 3, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| May 3, 12:03 PM CDT | Tornado Warning | JAN | Clarke | 31 min |
| May 3, 12:19 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 2 hr |
| May 3, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 21 min |
| May 3, 12:29 PM CDT | Areal Flood Warning | JAN | Clay, Lowndes, Webster | 12 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Neshoba | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Attala | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Leake | 9 hr |
| May 3, 1:26 PM CDT | Areal Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.